Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Is weight gain a side effect of Lofepramine?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
Hi, after nearly 2 years on Lofepramine I have weened myself off. I have had an uncharacteristic weight gain of almost a stone, could this be related?
Posted Thu, 23 Jan 2014 in Medicines and Side Effects
Answered by Dr. Rakesh Karanwal 3 hours later
Brief Answer: Weight gain may be due to Lofepramine/other causes Detailed Answer: Hi there, Thanks for your query. Most of the anti-depressant drugs tend to increase body weight either, directly; or indirectly by affecting hormonal changes, particularly thyroid hormones. However, weight-gain may- or may not- be due to Lofepramine. Possibility of underlying- but undiagnosed- causes of weight gain cannot be ruled out. Hence, you should get your Thyroid hormones estimation (to detect evidence of underactive thyroid glands) ; Blood sugar (to see for evidence of diabetes, if any); Female hormonal levels (Estrogen and Progesterone); and, Prolactin levels. Consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion; order required tests, and- based on the reports- will pinpoint the exact cause of weight-gain and prescribe suitable treatment. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor